Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Topeka, KS

May 7, 2011Pottawatomie County, Riley County, Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 7, 2011, 2:54 AM CDT for Pottawatomie County, Riley County, Wabaunsee County, Kansas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2011, 2:54 AM CDT (07:54 UTC)
Expired
May 7, 2011, 3:21 AM CDT
In force
27 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Pottawatomie County, KS, Riley County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 25 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 2:57 AM CDTHAIL 1Keats, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2694 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
560 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS53 KTOP 070754
SVRTOP
KSC149-161-197-070845-
/O.NEW.KTOP.SV.W.0046.110507T0754Z-110507T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
254 AM CDT SAT MAY 7 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 345 AM CDT

* AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR KEATS...OR 5 MILES WEST OF MANHATTAN...
  MOVING EAST AT 35 MPH. A SECOND SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING QUARTER SIZE HAIL WAS LOCATED 7 MILES WEST OF 
WAMEGO..MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANHATTAN...
  ST. GEORGE...
  LOUISVILLE...
  WAMEGO...
  MCFARLAND...
  BELVUE...
  PAXICO...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 326 AND 338.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3928 9606 3903 9610 3913 9677 3929 9673
TIME...MOT...LOC 0753Z 281DEG 32KT 3921 9667
WIND...HAIL <50MPH 1.25IN

$$

GARGAN
4 follow-up statements
827 
WWUS53 KTOP 070801
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
301 AM CDT SAT MAY 7 2011

KSC149-161-197-070845-
/O.CON.KTOP.SV.W.0046.000000T0000Z-110507T0845Z/
RILEY-POTTAWATOMIE-WABAUNSEE-
301 AM CDT SAT MAY 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTH CENTRAL WABAUNSEE...SOUTHERN POTTAWATOMIE AND SOUTHEASTERN
RILEY COUNTIES...

AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED NEAR NORTHWESTERN MANHATTAN...MOVING 
EAST AT 35 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR 
ST.GEORGE...MOVING EAST AT 35 MPH.

AT 357 AM...THE PUBLIC REPORTED QUARTER SIZE HAIL IN KEATS.

LOCATIONS IMPACTED INCLUDE...
EASTERN MANHATTAN...ST. GEORGE...LOUISVILLE...WAMEGO...BELVUE AND
PAXICO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 328 AND 337.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3914 9668 3929 9667 3928 9606 3903 9610
TIME...MOT...LOC 0800Z 281DEG 32KT 3920 9659
WIND...HAIL <50MPH 1.25IN

$$

GARGAN
088 
WWUS53 KTOP 070804 CCA
SVSTOP

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
301 AM CDT SAT MAY 7 2011

KSC149-161-197-070845-
/O.COR.KTOP.SV.W.0046.000000T0000Z-110507T0845Z/
RILEY-POTTAWATOMIE-WABAUNSEE-
301 AM CDT SAT MAY 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTH CENTRAL WABAUNSEE...SOUTHERN POTTAWATOMIE AND SOUTHEASTERN
RILEY COUNTIES...

AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED NEAR NORTHWESTERN MANHATTAN...MOVING 
EAST AT 35 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR 
ST.GEORGE...MOVING EAST AT 35 MPH.

AT 257 AM...THE PUBLIC REPORTED QUARTER SIZE HAIL IN KEATS.

LOCATIONS IMPACTED INCLUDE...
EASTERN MANHATTAN...ST. GEORGE...LOUISVILLE...WAMEGO...BELVUE AND
PAXICO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 328 AND 337.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3914 9668 3929 9667 3928 9606 3903 9610
TIME...MOT...LOC 0800Z 281DEG 32KT 3920 9659
WIND...HAIL <50MPH 1.25IN

$$

GARGAN
367 
WWUS53 KTOP 070818
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
318 AM CDT SAT MAY 7 2011

KSC149-161-197-070845-
/O.CON.KTOP.SV.W.0046.000000T0000Z-110507T0845Z/
RILEY-POTTAWATOMIE-WABAUNSEE-
318 AM CDT SAT MAY 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTH CENTRAL WABAUNSEE...SOUTH CENTRAL POTTAWATOMIE AND
SOUTHEASTERN RILEY COUNTIES...

AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR ST. GEORGE...OR 6 MILES SOUTHWEST 
OF WAMEGO...MOVING EAST AT 50 MPH. THIS STORM WAS WEAKENING...AND 
MAY WEAKEN BELOW SEVERE LIMITS IN THE NEXT 10 MINUTES.

LOCATIONS IMPACTED INCLUDE...
WAMEGO...BELVUE AND PAXICO.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 328 AND 338.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3910 9647 3926 9644 3924 9607 3903 9610
TIME...MOT...LOC 0817Z 288DEG 43KT 3915 9636
WIND...HAIL <50MPH 1.00IN

$$

GARGAN
030 
WWUS53 KTOP 070821
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
321 AM CDT SAT MAY 7 2011

KSC149-161-197-070831-
/O.CAN.KTOP.SV.W.0046.000000T0000Z-110507T0845Z/
RILEY-POTTAWATOMIE-WABAUNSEE-
321 AM CDT SAT MAY 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WABAUNSEE...
SOUTH CENTRAL POTTAWATOMIE AND SOUTHEASTERN RILEY COUNTIES HAS BEEN
CANCELLED...

AT 321 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3910 9647 3926 9644 3924 9607 3903 9610
TIME...MOT...LOC 0821Z 288DEG 43KT 3913 9630

$$

GARGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:55 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 6, 11:55 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1155 PM CDT FRI MAY 6 2011

...UPDATE TO AVIATION...

.UPDATE...

LATEST OPERATIONAL AND HIGH RESOLUTION MODEL ANALYSIS ARE
BEGINNING TO SHOW A BETTER AGREEMENT IN THE DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS MAINLY AFTER MIDNIGHT OVER EAST CENTRAL
KANSAS. OBSERVATIONS SHOW THE WEAK SURFACE BOUNDARY POSITIONED
OVER NORTHWEST KANSAS WHICH IS EXPECTED TO TRIGGER CONVECTION
OVERNIGHT AS IT MOVES THROUGH THE AREA. ELEVATED CAPE ALONG WITH
DECENT MID LEVEL LAPSE RATES CONTINUE TO SHOW THE POTENTIAL FOR
STRONG THUNDERSTORMS WITH HAIL UP THE SIZE OF PENNIES AND GUSTY WINDS
UP TO 40 MPH LIKELY...ESPECIALLY SOUTH OF INTERSTATE 70. AS A
RESULT...CHANGES WERE MADE TO HIGHLIGHT THE MOST LIKELY TIME AND
LOCATION FOR CONVECTION DEVELOPMENT.

&&

.DISCUSSION...

...WARM TEMPERATURES EARLY WEEK FOLLOWED BY POTENTIAL FOR STRONG
STORMS TUESDAY NIGHT INTO WEDNESDAY...

INCREASING CLOUDINESS CAN BE EXPECTED DURING THE REMAINDER OF THE
AFTERNOON/EVENING. BREEZY SOUTHERLY WINDS WILL BEGIN TO SLACKEN
DURING THE EVENING HOURS AND LOWER UNDER 12KTS AFTER SUNSET. MAIN
WEATHER CONCERN FOCUSES ON CHANCES FOR THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF THE CWA. WEAK SURFACE BOUNDARY AND WARM AIR ADVECTION
SHOULD CONTRIBUTE TO ELEVATED CONVECTION BEGINNING AROUND MIDNIGHT.
OPERATIONAL MODELS HAVE BEEN MUCH MORE AGGRESSIVE IN GENERATING
PRECIPITATION THAN HIGH RESOLUTION MODELS OF 4KM WRF AND HRRR...SO
SOME UNCERTAINTY EXISTS IN TOTAL COVERAGE AND SPECIFIC LOCATION OF
CONVECTION. COULD SEE SOME HAIL IN MOST ROBUST ACTIVITY...PERHAPS TO
MARGINAL SEVERE SIZE...WITH MODEST SHEAR/INSTABILITY COMBINATION
PRESENT...BUT WIDESPREAD SEVERE WX IS UNLIKELY. THE GREATEST
COVERAGE SHOULD RESIDE IN CENTRAL/SOUTHERN SECTIONS OF THE CWA. MOST
ACTIVITY SHOULD MOVE EAST OF THE CWA SHORTLY AFTER SUNRISE...BUT
RETAINED LOW PROBABILITIES IN FAR EC KANSAS THROUGH THE MID MORNING
HOURS. ANOTHER PLEASANT DAY IS EXPECTED ON SATURDAY...WITH CLEARING
SKIES DURING THE DAY AND AFTERNOON HIGHS REACHING THE UPPER 70S TO
LOWER 80S. BLAIR

HIGH PRESSURE MOVES TO THE EAST AND SFC FLOW BECOMES SE EARLY
SUNDAY MORNING. WEAK MID LEVEL RIDGING AND MOISTURE ADVECT BACK
NORTHWARD AS WELL ALONG WITH FRONTAL BOUNDARY AND SOUTHERLY FLOW
OVER THE BOUNDARY. ITS A RACE BETWEEN THE WARM AIR AND THE POINT
WHERE ELEVATED CONVECTION CAN INSTIGATE...AND HAVE PUSHED POPS
SLIGHTLY FARTHER NORTHWARD AS CHANCES ARE SHIFTING ALONG AND NORTH
OF I70 IF NOT FARTHER NORTH. HIGHS SHOULD REACH INTO THE MID 80S
BY LATE IN THE AFTERNOON. OVERNIGHT LOWS IN WAA EXPECTED IN THE
50S SATURDAY NIGHT AND 60S INTO SUNDAY MORNING.

WARM DRY AIR MAKES A RUN INTO THE NORTHERN PLAINS OUT AHEAD OF
LONGWAVE TROF OVER THE GREAT BASIN. HIGHS MONDAY AND TUESDAY
LIKELY TO MIX NEAR THE 90 MARK AS 850 MB TEMPS RISE FROM 22 TO 26C
ACROSS THE AREA.

FORECAST FOR WEDNESDAY AND THURSDAY ARE DEPENDENT ON HOW THE TROF
MOVES EASTWARD OUT OF THE ROCKIES. EC IS TRENDING TOWARD MOVING
ENERGY THROUGH THE BASE AND EJECTING IT NORTHWARD...KEEPING THE
ASSOCIATED FRONT FARTHER WESTWARD LONGER. GFS TAKES A STRONGER
PIECE ACROSS THE NORTHERN PLAINS WHILE LINGERING ENERGY ACROSS THE
SOUTHWEST...WHICH BRINGS THE SURFACE FRONT INTO KANSAS MUCH FASTER
THAN THE GFS...THEN LINGERS THE FRONT RIGHT ACROSS THE CWA FOR
WEDNESDAY. THIS WOULD START CONVECTION AS EARLY AS TUESDAY NIGHT
AS UNSTABLE AIR LIFTS OVER THE BOUNDARY IN THE OVERNIGHT
HOURS...THEN KEEPS THUNDERSTORMS GOING ALONG THE WARMFRONT AND
PRESSING EASTWARD THROUGH WEDNESDAY EVENING. EC BRINGS UNSTABLE AIR
OVER EASTERN KANSAS AND THE DRYLINE INTO CENTRAL KANSAS...BRINGING
STORMS ACROSS THE EAST THROUGH THE AFTERNOON ON WEDNESDAY WHILE
NEGATIVELY TILTED UPPER TROF LIFTS INTO NEBRASKA AND SD.
CONSIDERING AVAILABLE INSTABILITY AND DYNAMICS OF EITHER SOLUTION
WILL KEEP CHANCE TO LIKELY FOR THUNDERSTORMS TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. WHILE THE DIFFERENT SOLUTIONS  OFFER SOMEWHAT
DIFFERENT MODES OF SEVERE POTENTIAL...SPEED SHEAR AND AMPLE
INSTABILITY WILL MAKE SEVERE WEATHER A CONCERN FOR THESE PERIODS.
HIGH TEMPERATURES WEDNESDAY LEAN TOWARD THE WARMER EC
SOLUTION...WITH COOLER TEMPERATURES IN THE FORECAST THURSDAY AND
FRIDAY AS NORTHWEST FLOW MOVES OVER THE STATE BEHIND THE UPPER
TROF. 67

&&

.AVIATION...

ISOLATED SHOWERS WITH SOME THUNDER CONTINUE TO DEVELOP JUST TO THE
NORTH OF THE TAF SITES. OUTFLOW BOUNDARY HAD WINDS NORTH AROUND 10
MPH BUT WAS WASHING OUT. EXPECT WINDS TO BE VARIABLE UNTIL THE
FRONT MOVES THROUGH EARLY THIS MORNING SHIFTING WINDS TO THE
NORTHEAST. WILL INSERT VCTS AND KEEP CIGS VFR THROUGH 13Z. LIGHT
NORTHEAST WINDS AFTER 13Z BECOMING EAST SOUTHEAST AFTER 00Z.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 6, 9:45 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
945 PM CDT FRI MAY 6 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-080245-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
945 PM CDT FRI MAY 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE RANGELAND FIRE DANGER INDEX IS VERY HIGH THIS AFTERNOON
ACROSS AREAS GENERALLY ALONG AND WEST OF MANHATTAN.

THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER MIDNIGHT FOR
AREAS ALONG AND SOUTH OF INTERSTATE 70. A FEW OF THESE STORMS MAY
BE STRONG WITH HAIL TO THE SIZE OF PENNIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT...MAINLY NORTH OF I 70.

THERE IS A BETTER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS
ACROSS THE ENTIRE AREA TUESDAY NIGHT INTO EARLY THURSDAY AS A
STRONG UPPER SYSTEM MOVES ACROSS THE STATE. STAY TUNED FOR
UPDATES AS THIS SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 7, 1:27 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
127 AM CDT SAT MAY 7 2011

KSZ026-038-039-070700-
JEFFERSON-SHAWNEE-WABAUNSEE-
127 AM CDT SAT MAY 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHAWNEE...SOUTHWESTERN
JEFFERSON AND EAST CENTRAL WABAUNSEE COUNTIES...

THROUGH 200 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 40 MPH
ACROSS PORTIONS OF CENTRAL SHAWNEE...SOUTHWESTERN JEFFERSON AND EAST
CENTRAL WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
TOPEKA...PAULINE...TECUMSEH AND GRANTVILLE. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 175 AND 188 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 341 AND
355 COULD ALSO BE AFFECTED.

&&

LAT...LON 3893 9550 3901 9606 3919 9603 3918 9551
TIME...MOT...LOC 0627Z 277DEG 36KT 3908 9588
Local storm report, May 7, 1:58 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
158 AM CDT SAT MAY 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     HAIL             TOPEKA                  39.05N 95.68W
05/07/2011  E0.75 INCH       SHAWNEE            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT CENTER IN TOPKEA REPORTED PENNY SIZE
            HAIL.

&&

GARGAN
Special weather statement, May 7, 2:05 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
205 AM CDT SAT MAY 7 2011

KSZ038-039-055-070730-
OSAGE-SHAWNEE-WABAUNSEE-
205 AM CDT SAT MAY 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHAWNEE...NORTHEASTERN
OSAGE AND EAST CENTRAL WABAUNSEE COUNTIES...

THROUGH 230 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST-SOUTHEAST
AT 35 MPH ACROSS PORTIONS OF SOUTHERN SHAWNEE...NORTHEASTERN OSAGE
AND EAST CENTRAL WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE AUBURN...PAULINE...FORBES FIELD...EXTREME
SOUTHERN  TOPEKA...BERRYTON AND RICHLAND. MOTORISTS ALONG THE KANSAS
TURNPIKE BETWEEN MILE MARKERS 165 AND 180 COULD ALSO BE AFFECTED.

&&

LAT...LON 3889 9602 3905 9599 3900 9550 3878 9550
TIME...MOT...LOC 0704Z 282DEG 32KT 3895 9596
Special weather statement, May 7, 2:33 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
233 AM CDT SAT MAY 7 2011

KSZ039-040-055-070800-
DOUGLAS-OSAGE-SHAWNEE-
233 AM CDT SAT MAY 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHAWNEE...
NORTHEASTERN OSAGE AND WEST CENTRAL DOUGLAS COUNTIES...

THROUGH 300 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH
ACROSS PORTIONS OF SOUTHEASTERN SHAWNEE...NORTHEASTERN OSAGE AND WEST
CENTRAL DOUGLAS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE RICHLAND...CLINTON LAKE...CLINTON AND LONE STAR.

&&

LAT...LON 3894 9532 3878 9533 3884 9570 3896 9572
TIME...MOT...LOC 0733Z 275DEG 30KT 3890 9562
Special weather statement, May 7, 2:41 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
241 AM CDT SAT MAY 7 2011

KSZ022-023-038-070815-
POTTAWATOMIE-RILEY-WABAUNSEE-
241 AM CDT SAT MAY 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RILEY...SOUTHERN
POTTAWATOMIE AND NORTH CENTRAL WABAUNSEE COUNTIES...

THROUGH 315 AM CDT...STRONG THUNDERSTORMS WILL MOVE EAST AT 40 MPH
ACROSS PORTIONS OF SOUTHERN RILEY...SOUTHERN POTTAWATOMIE AND NORTH
CENTRAL WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS WERE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE MANHATTAN...ST. GEORGE...LOUISVILLE AND WAMEGO.

&&

LAT...LON 3932 9618 3910 9620 3916 9685 3921 9685
      3922 9687 3933 9686
TIME...MOT...LOC 0740Z 277DEG 34KT 3925 9657

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 1:27 AM CDTSpecial Weather StatementTOPShawnee33 min
May 7, 2:05 AM CDTSpecial Weather StatementTOPShawnee25 min
May 7, 2:33 AM CDTSpecial Weather StatementTOPDouglas27 min
May 7, 2:41 AM CDTSpecial Weather StatementTOPRiley34 min
May 7, 2:57 AM CDTSevere Thunderstorm WarningTOPDouglas27 min
May 7, 3:08 AM CDTSpecial Weather StatementTOPShawnee37 min
May 7, 4:30 AM CDTSpecial Weather StatementTOPRiley30 min
May 7, 4:47 AM CDTSevere Thunderstorm WarningTOPRiley28 min
May 7, 4:52 AM CDTSpecial Weather StatementTOPPottawatomie38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.